A New General Iterative Method for a Finite Family of Nonexpansive Mappings in Hilbert Spaces
© Urailuk Singthong and Suthep Suantai. 2010
Received: 10 February 2010
Accepted: 15 July 2010
Published: 2 August 2010
We introduce a new general iterative method by using the -mapping for finding a common fixed point of a finite family of nonexpansive mappings in the framework of Hilbert spaces. A strong convergence theorem of the purposed iterative method is established under some certain control conditions. Our results improve and extend the results announced by many others.
where the initial guess is taken in arbitrarily, and the sequence is in the interval . But Mann's iteration process has only weak convergence, even in a Hilbert space setting. In general for example, Reich  showed that if is a uniformly convex Banach space and has a Frehet differentiable norm and if the sequence is such that , then the sequence generated by process (1.2) converges weakly to a point in . Therefore, many authors try to modify Mann's iteration process to have strong convergence.
They proved in a uniformly smooth Banach space that the sequence defined by (1.3) converges strongly to a fixed point of under some appropriate conditions on and .
In 2008, Yao et al.  alsomodified Mann's iterative scheme 1.2 to get a strong convergence theorem.
Let be a finite family of nonexpansive mappings with There are many authors introduced iterative method for finding an element of which is an optimal point for the minimization problem. For , is understood as with the mod function taking values in . Let be a fixed element of
where This mapping is called the mapping generated by and .
In 2000, Takahashi and Shimoji  proved that if is strictly convex Banach space, then , where .
where is a contraction, and is a linear bounded operator.
Note that the iterative scheme (1.8) is not well-defined, because may not lie in , so is not defined. However, if , the iterative scheme (1.8) is well-defined and Theorem  is obtained. In the case , we have to modify the iterative scheme (1.8) in order to make it well-defined.
The mapping is called the K-mapping generated by and .
where is a contraction, and is a bounded linear operator. We prove, under certain appropriate conditions on the sequences and that defined by (1.10) converges strongly to a common fixed point of the finite family of nonexpansive mappings , which solves a variational inequaility problem.
In order to prove our main results, we need the following lemmas.
Lemma 1.2 (see ).
Lemma 1.3 (see ).
Assume that is a sequence of nonnegative real numbers such that , where and is a sequence in such that
(ii) or .
Lemma 1.4 (see ).
Let be a strongly positive linear bounded operator on a Hilbert space with coefficient and . Then .
Lemma 1.5 (see ).
Lemma 1.6 (see ).
Demiclosedness principle. Assume that is nonexpansive self-mapping of closed convex subset of a Hilbert space . If has a fixed point, then is demiclosed. That is, whenever is a sequence in weakly converging to some and the sequence strongly converges to some , it follows that . Here, is identity mapping of .
Lemma 1.7 (see ).
Let be a nonempty closed convex subset of a strictly convex Banach space. Let be a finite family of nonexpansive mappings of into itself with , and let be real numbers such that for every and Let be the -mapping of into itself generated by and . Then .
By using the same argument as in [9, Lemma ], we obtain the following lemma.
Let be a nonempty closed convex subset of Banach space. Let be a finite family of nonexpanxive mappings of into itself and sequences in such that Moreover, for every , let and be the K -mappings generated by and , and and , respectively. Then, for every bounded sequence , one has
Let be real Hilbert space with inner product , a nonempty closed convex subset of . Recall that the metric (nearest point) projection from a real Hilbert space to a closed convex subset of is defined as follows. Given that , is the only point in with the property . Below Lemma 1.9 can be found in any standard functional analysis book.
Let be a closed convex subset of a real Hilbert space . Given that and then
(i) if and only if the inequality for all ,
(ii) is nonexpansive,
(iii) for all ,
(iv) for all and .
2. Main Result
In this section, we prove strong convergence of the sequences defined by the iteration scheme (1.10).
Let be a Hilbert space, a closed convex nonempty subset of . Let be a strongly positive linear bounded operator with coefficient , and let Let be a finite family of nonexpansive mappings of into itself, and let be defined by (1.9). Assume that and . Let , given that and are sequences in , and suppose that the following conditions are satisfied:
(C4) and , where ;
Since , we may assume that for all . By Lemma 1.4, we have for all .
it implies that as .
which implies that .
where . By , we get . By applying Lemma 1.3 to (2.23), we can conclude that . This completes the proof.
If and in Theorem 2.1, we obtain the following result.
Let be a Hilbert space, a closed convex nonempty subset of , and let . Let be a finite family of nonexpansive mappings of into itself, and let be defined by (1.9). Assume that . Let , given that and are sequences in , and suppose that the following conditions are satisfied:
(C4) and , where ;
If , , , and is a constant in Theorem 2.1, we get the results of Kim and Xu .
Let be a Hilbert space, a closed convex nonempty subset of , and let . Let be a nonexpansive mapping of into itself. . Let , given that and are sequences in , and suppose that the following conditions are satisfied:
The authors would like to thank the referees for valuable suggestions on the paper and thank the Center of Excellence in Mathematics, the Thailand Research Fund, and the Graduate School of Chiang Mai University for financial support.
- Mann WR: Mean value methods in iteration. Proceedings of the American Mathematical Society 1953, 4: 506–510. 10.1090/S0002-9939-1953-0054846-3MathSciNetView ArticleMATHGoogle Scholar
- Reich S: Weak convergence theorems for nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 1979,67(2):274–276. 10.1016/0022-247X(79)90024-6MathSciNetView ArticleMATHGoogle Scholar
- Kim T-H, Xu H-K: Strong convergence of modified Mann iterations. Nonlinear Analysis: Theory, Methods & Applications 2005,61(1–2):51–60. 10.1016/j.na.2004.11.011MathSciNetView ArticleMATHGoogle Scholar
- Yao Y, Chen R, Yao J-C: Strong convergence and certain control conditions for modified Mann iteration. Nonlinear Analysis: Theory, Methods & Applications 2008,68(6):1687–1693. 10.1016/j.na.2007.01.009MathSciNetView ArticleMATHGoogle Scholar
- Xu HK: An iterative approach to quadratic optimization. Journal of Optimization Theory and Applications 2003,116(3):659–678. 10.1023/A:1023073621589MathSciNetView ArticleMATHGoogle Scholar
- Atsushiba S, Takahashi W: Strong convergence theorems for a finite family of nonexpansive mappings and applications. Indian Journal of Mathematics 1999,41(3):435–453.MathSciNetMATHGoogle Scholar
- Takahashi W, Shimoji K: Convergence theorems for nonexpansive mappings and feasibility problems. Mathematical and Computer Modelling 2000,32(11–13):1463–1471.MathSciNetView ArticleMATHGoogle Scholar
- Shang M, Su Y, Qin X: Strong convergence theorems for a finite family of nonexpansive mappings. Fixed Point Theory and Applications 2007, 2007:-9.Google Scholar
- Kangtunyakarn A, Suantai S: A new mapping for finding common solutions of equilibrium problems and fixed point problems of finite family of nonexpansive mappings. Nonlinear Analysis: Theory, Methods & Applications 2009,71(10):4448–4460. 10.1016/j.na.2009.03.003MathSciNetView ArticleMATHGoogle Scholar
- Marino G, Xu H-K: A general iterative method for nonexpansive mappings in Hilbert spaces. Journal of Mathematical Analysis and Applications 2006,318(1):43–52. 10.1016/j.jmaa.2005.05.028MathSciNetView ArticleMATHGoogle Scholar
- Suzuki T: Strong convergence of Krasnoselskii and Mann's type sequences for one-parameter nonexpansive semigroups without Bochner integrals. Journal of Mathematical Analysis and Applications 2005,305(1):227–239. 10.1016/j.jmaa.2004.11.017MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.